Ask a doctor

Juvederm/Restylane worth it for 21 year old? (Photo)

For a while now, in my tear troughs there has been a thick line that gets very red towards the end. The skin seems very irritated and no dermatologist has been able to help. On top of this, when I smile I get 2 big wrinkles/creases under my eyelids that really do not look like they belong. Please let me know what you think I should do.

Doctor Answers (3)

Ensure you assess all avenues in your life such as, an allergy test, nutrition and sleep.

+1
Ensure you assess all avenues in your life such as, an allergy test, nutrition and sleep. I would not recommend filler under the eyes as it may contribute to the water retention and irritation at present.

A good skin care regime can help to decrease puffiness and irritation. 

All the Best. 

 


Toronto Plastic Surgeon
5.0 out of 5 stars 181 reviews

Red crease and smile lines under lids

+1
  • A tiny injection of neurotoxin (Botox, Dysport, Xeomin) should soften the smile lines.
  • Recent appearance of redness in the lower lids is likely in my experience to be from eye creams, eye drops, make up, cleansers,contacts, etc.
  • Stop using everything around and near your eyes for 2 weeks to see if redness subsides.
  • If not, allergy testing may have the answer. Best wishes.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 22 reviews

Fillers in 20-somethings

+1
I don't judge too much by a person's age and instead look at whether they have a wrinkle or crease that could use some improvement. 

I see that you have a roll of skin under your eyes, common in some young or old people, that dermatologists and plastic surgeons fondly refer to as a "banana roll" or "jelly roll".  This roll is from the muscle (orbicularis oculi) around your eye orbit that contracts when we smile.   I prefer to treat that with Botox, Dysport or Xeomin to relax the muscle, and not fillers.  I find this treatment works great and lasts 3-4 mths at which time can be repeated.  I would not recommend filler in your tear trough at this time b/c it may just give you more swelling and heaviness.  As far as your skin irritation, there are many possible causes for this such as irritant or allergic contact dermatitis or dry skin or eczema.  I would recommend a consult with a dermatologist who has experience with skin allergy patch testing to exclude that possibility, if that has not been addressed yet.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.